Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 32, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jul 26, 1998, 6:50 AM CDT for Pettis County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 1998, 6:50 AM CDT (11:50 UTC)
- Expired
- Jul 26, 1998, 10:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
County Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 85 km from the middle of the area, began a volume at 11:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 11.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KMCI 261150
FFWMCI
MOC159-261500-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY-PLEASANT HILL MO
650 AM CDT SUN JUL 26 1998
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PETTIS COUNTY IN MISSOURI
INCLUDING SEDALIA
* UNTIL 1000 AM CDT
* WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN HAS
FALLEN ACROSS MUCH OF PETTIS COUNTY. RADAR ESTIMATES FOUR TO FIVE
INCHES OF RAIN HAVE FALLEN IN SEDALIA SINCE 3 AM.
THUNDERSTORMS WITH HEAVY RAIN EXTEND ALL THE WAY WEST TO EASTERN
KANSAS. THEREFORE...ANOTHER TWO INCHES OF RAIN WILL LIKELY FALL
BEFORE THE PRECIPITATION DECREASES LATER THIS MORNING.
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...^LON 3891 9349 3855 9346 3857 9311 3891 9307
JMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 4:10 AM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 26, 4:10 AM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 410 AM CDT SUN JUL 26 1998 GIVEN ONGOING CONVECTION...DECIDED TO ISSUE A FLASH FLOOD WATCH FOR PORTION OF FORE@CAST AREA...FROM AROUND KANSAS CITY TO BOONVILLE AND SEDALIA. .EAX... KS...FFA FOR EAST CENTRAL KANSAS MO...FFA FOR WEST CENTRAL AND CENTRAL MISSOURI PC
In the hours before
Special weather statement, Jul 26, 6:00 AM CDT, 50 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 600 AM CDT SUN JUL 26 1998 ...HEAVY RAIN THIS MORNING WILL CREATE FLOODING PROBLEMS IN SOME LOCATIONS... ...NO SEVERE THUNDERSTORMS EXPECTED THROUGH TONIGHT... FORECAST: A BAND OF HEAVY RAIN FROM KANSAS CITY TO SEDALIA MISSOURI SHOULD BE DIMINISHING BY MID MORNING. UNTIL IT ENDS...FLOODING PROBLEMS WILL BE A CONCERN AND A FLASH FLOOD WATCH IS IN EFFECT THIS MORNING FROM KANSAS CITY TO BOONVILLE AND SEDALIA MISSOURI. ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT MAY TAKE PLACE AGAIN OVERNIGHT TONIGHT. THIS MAY LEAD TO ANOTHER ROUND OF HEAVY RAIN... WITH THE BETTER CHANCE OF THIS OCCURRING IN AREAS SOUTH OF THE MISSOURI RIVER. DISCUSSION: A SURFACE BOUNDARY WILL REMAIN NEARLY STATIONARY IN THE VICINITY OF THE KANSAS/OKLAHOMA AND MISSOURI/ARKANSAS BORDERS THROUGH TONIGHT WITH THE AIRMASS REMAINING QUITE MOIST ACROSS THE AREA. THE MAIN THREAT WILL BE FOR HEAVY RAIN AND FLOODING PROBLEMS. PC
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:57 AM CDT | Flash Flood Warning | EAX | Jackson | 3 hr |
| Jul 26, 7:55 AM CDT | Flash Flood Warning | EAX | Jackson | 2 hr |
| Jul 26, 7:55 AM CDT | Flash Flood Warning | EAX | Johnson, Lafayette | 2 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.